Log in
AF Association
16,103 members19,172 posts

After effects Cardioversion

I was admitted for my ablation on Wednesday and it couldn't be done as once they and everything in place they found the problems was far more extensive and would need a general anaesthetic to do and so had a cardioversion done and they are going to see me in 3 months to discuss the surgery. I am currently in NSR but feel horrendous with a heavy chest and exhaustion just wondering if this is normal as I was home by 5.30 on the day of admission and have been so tired ever since

11 Replies
oldestnewest

I have had numerous cardioversions and normally felt much better after a day or two. At least they did that for you rather than just sending you home.

I had a very similar occurrence to you. I was admitted for an ablation only to have it cancelled because an emergency case occupied the cath lab all day. I asked if they would do a cardioversion and they agreed.

I hope you get it sorted soon, take my word for it, a GA is preferable to sedation any day if the week in my opinion.

Pete

3 likes
Reply

Thank you I found the sedation etc very stressful and was glad when they put me out briefly for the cardioversion. I think the heavy chest is worse than the groin bruising etc. Am still on betablockers too so they may be making me feel worse but normal rhythm is nice

Reply

Ah that’s it, it will be the beta blockers that are making you feel so bad. Have a word with the EP and see if you can adjust the dose.

Pete

2 likes
Reply

I had my 18th cardioversion 2 weeks ago and 20mg Bisoprolol in 16 hours. I think this contributed to me feeling quite awful with heavy feeling in my chest on exertion and very tired. Took 3 days to feel more normal. I have never felt like this before after DCCV so put it down to the heavy dose of Bisoprolol.

2 likes
Reply

Couldn't edit my reply....meant to add to see if your b blocker dose can be reduced as Pete has suggested

1 like
Reply

I see that you are on Disopyramide same as me....there are not many of us !! How are you getting on with it? It is the only drug which has some degree of success with me and that is limited!

Sandra

Reply

Well I was on disopyramide for many years and it worked but then the episodes increased and my blood pressure was chaotic and they added irbesartan and I think this made me a lot worse. I was off the disopyramide before the cardioversion to see if I could tolerate just bisoprolol but I prefer a tiny dose of both as the disopyramide eliminates all breathlessness for me but too much and the side effects kick in. Such a tightrope.

Reply

Btw I think it is related to hormones but my doctors not interested in pursuing that although my GP is!!

Reply

Just had my 12th, every one seems to be the same. Burns to the site of the pads which settle after a few days, very tired for 2/3 days.... aches to the chest almost like a crushing and arms/neck/shoulders.

Considering it's an electric shock its understandable!

1 like
Reply

Hi. I had an internal cardioversion about 3 weeks ago. It worked but I'm now back into AF. I also had lots of pain for a couple of days, which I think is largely due to the response of the muscles in my chest area when the charge was applied. I was expecting the discomfort. It settled down after 3 days, and I felt great for 3 weeks with a lovely looking pulse at between 47 and 55 bpm when resting; I'm on bisporolol and amiodorone so think that's why my heart rate was low; I'm certainly no athlete. I think the general anaesthetic also takes its toll for a few days. I treasured my 3 weeks and am now pushing for more effective treatment. I hope you are feeling better now.

1 like
Reply

Have a look at "Stop Amiodorone" page you should make sure your lungs and thyroid are checked as amio is very toxic.

Reply

You may also like...